It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board

  • Getting off of Ativan



  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 08-29-2006, 09:21 PM   #1
    Jndls1982
    Junior Member
    (male)
     
    Jndls1982's Avatar
     
    Join Date: Apr 2006
    Location: Shreveport, La
    Posts: 25
    Jndls1982 HB User
    Getting off of Ativan

    ok, here is my deal. I have been on ativan for 2 years. I learned that alot of these feeling I have are mostly due to the side effects of ativan. I decided to start tapering off it around march 2006. I was taking .5 mgs 3 times a day. I have cut back to 1/4 1 time a day and I cut a 1/4 into half by crushing it and taking it with sugar 2 times a day. I think I take, .125 one time a day and .060 mg 2 times a day. I think that is the correct numbers. Anyways. I need help because I am not exactly sure when I can quit taking it. Any help would be a life saver.

    ok, this might be a little bit easier to understand. I take 1/2 of a .5 mgs in all.

    And I have read the Ashton Manual but my doctor won't prescribe valium for me, and my family doesn't want me to take it. SO I have to try to taper without it.

    Last edited by Jndls1982; 08-29-2006 at 11:17 PM.

     
    Sponsors Lightbulb
       
    Old 08-30-2006, 08:08 PM   #2
    featherweight
    Junior Member
    (female)
     
    Join Date: Aug 2006
    Posts: 18
    featherweight HB User
    Re: Getting off of Ativan

    Hi - I know just what you are going through as I just completed a taper off 1mg Ativan that I took for 18 mos. It took me 17 mos to get off completely. I finished my taper 7 weeks ago.

    This is what I did. When I got down toward the end. I dissolved a .5mg tablet in 20ml of water (you can purchase a baby dosing syringe) from this I began withdrawing 1 ml at a time, waiting about 10 days between each reduction since I was having w/d symptoms. I''d wait until they settled down a bit before each reduction. They tend to add up over a short period of time. I stopped when I got down to the last 2-3 ml. I figured at that time I was only taking 0.06mg. This is a water taper similar to the Ashton Method but I didn't cross over to Valium. Originally I divided my 1mg dose into 4 0.25mg doses. I started by first tapering the morning dose. Next time the noon and so on. Eventually I got so I would forget my afternoon dose and then eliminated it all together. I did feel it however. At a total of 0.25mg now I wouldn't just stop altogether. That is equivalent 2.5mg of Valium.
    I think some people stop Valium at .5mg. which is 0.05 Ativan.

    I have been off the Ativan for 7 weeks and I am feeling so much better but I am having some irritating eye symptoms. My eyes feel numb and stiff and I am getting some intermittent dizziness. BUT, I was given the Ativan due to an inner ear infection and the anxiety that it casued. It did it's job quite well and I felt great on it until one day I noticed I was getting depressed, had major brain fog, memory problems and I felt apathetic. Also notice if I missed a dose I would feel dizzy and have nausea. All during my taper I had various symptoms that would come and go. I experienced restless insomnia, a bloated belly, GERD and quite a bit of muscle soreness, especially in my neck. Most of that is gone now.

    Good luck in your remaining taper. Sounds like you are doing quite well.


     
    Old 08-30-2006, 09:29 PM   #3
    Jndls1982
    Junior Member
    (male)
     
    Jndls1982's Avatar
     
    Join Date: Apr 2006
    Location: Shreveport, La
    Posts: 25
    Jndls1982 HB User
    Re: Getting off of Ativan

    Hey, thanks for your reply. But I am still kind of scared...Would you happen to know how I could do the same thing you did. How much water would I use and did tapering like this affect your daily life. I go to college and I am trying to keep my life moving forward. I don't think anyone except close friends and relatives know what I am going through. Also when you removed a little bit, did you remove it for your overall dose.

    Sorry I am being wierd about this. But I really want off lorezapam and I need someone to show me exactly what to do and how to do it.

    Also, I tried doing the math and my doctor said that half .5 is .255. And i take around Is what your saying that I theortically stop at .050, is that the same as .05??

    I guess what I am saying that if I I get to the point where I am taking a .5 and crushing it up. Cutting it in half, then cut that half in half, and taking that 3 times a day. maybe even If I cut that smallest half into half and got to where I was taking that 3 times a day, think that would be safe point to quit?

    Last edited by Jndls1982; 08-30-2006 at 09:49 PM.

     
    Old 08-31-2006, 07:58 AM   #4
    featherweight
    Junior Member
    (female)
     
    Join Date: Aug 2006
    Posts: 18
    featherweight HB User
    Re: Getting off of Ativan

    Hello again, You are so close to being off this. I think the rest will be reatively easy and painless.

    If you dissolve a .5mg tablet in 20ml water (baby dosing syringe from pharmacy) then ea ml equals 0.025mg Ativan. So 5ml would equal your dose of .l25mg. If you take this in the AM and again in PM you are taking 0.25mg each day. I would store the mixture in a small glass and then draw off 5ml at a time. 20ml would last you 2 days. When I felt A-OK with this dose I would then eliminate 1ml off the am dose, stabilize and then reduce 1ml off the evening dose and so on. I finally got rid of the AM dose but kept taking the PM dose. I think it was a security blanket. It got so that a .5mg tablet was lasting 10 days and then 15 days so I figured what all I was getting was a mere droplet of water....I just stopped. If you are doing OK on this small dose I am sure the remaing reductions will be a breeze for you.

    Please know that I still have some residual eye symptoms and I've been off completely for 7 weeks now and last night I had a racing heart all night but that could be other issues in my life as well. At some point you just have to put these funny feelings aside and go about you business. We all feel weird from time to time. Food and weather can really set me off with headaches, aches and pains, tiredness, etc. I can't blame everything on drug withdrawal.

    I hope this clears up any questions you had about how I accomplished this. It's the same as the Ashton Method only using Ativan instead of Valium. Valium has a longer half life so you can eliminate interdose withdrawal symptoms but you need to find a Dr. that is willing to prescribe this for you. It probably works best for people on really large doses of short acting benzos, like Ativan.

    Let us know how things are gong for you. Keep up the good work in college.

     
    Old 09-01-2006, 10:30 AM   #5
    Jndls1982
    Junior Member
    (male)
     
    Jndls1982's Avatar
     
    Join Date: Apr 2006
    Location: Shreveport, La
    Posts: 25
    Jndls1982 HB User
    Re: Getting off of Ativan

    well, Last night I cut another part of my dose. I now take .60 three times a day instead of two. Right now I feel ok actually. I sleep throught the first part without much bad feelings. I woke up a few times and I could feel it, but I could sleep pretty well.

     
    Old 09-01-2006, 10:46 AM   #6
    Blasterboy
    Senior Veteran
    (male)
     
    Blasterboy's Avatar
     
    Join Date: Feb 2005
    Location: UK, Cornwall
    Posts: 845
    Blasterboy HB UserBlasterboy HB User
    Re: Getting off of Ativan

    bear in mind it's one thing to get of the drug, but the "bad feelings" will still be there! Maybe this is part of the problem you are facing and I would suggest that you need a recovery program if you consider yourself an addict or counselling if not. These bad feeling must be delt with without the use of the drug.

    Best Wishes with the taper and dealing with things.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Getting by with Ativan NotToday09 Obsessive Compulsive Disorder (OCD) 2 09-13-2009 01:01 PM
    Having trouble getting off ativan .. your opinion please Cristi601 Anxiety 8 06-19-2008 04:59 PM
    ativan jennifer819 Addiction & Recovery 1 05-03-2008 11:33 PM
    getting off ativan girlcat36 Sleep Disorders 4 03-28-2008 05:38 PM
    Ativan shakes after 1mg a day for 2 weeks? Pez Dee Spencer Anxiety 1 04-17-2005 02:00 PM
    Ativan concerns clt13 Anxiety 2 02-08-2004 10:44 PM
    Want to get off of Ativan after years................... JufyJuice Addiction & Recovery 3 01-23-2004 07:29 AM
    I need help with ativan withdrawl nomoreativan Addiction & Recovery 5 09-10-2001 05:07 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is On
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 12:39 PM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!